Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 141, NWS St. Louis, MO

April 25, 2011Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2011, 5:50 PM CDT for Madison County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 5:50 PM CDT (22:50 UTC)
Expired
Apr 25, 2011, 6:30 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Madison County, MO

The radar

The Paducah radar (KPAH), 141 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:50 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KLSX 252250
SVRLSX
MOC123-252330-
/O.NEW.KLSX.SV.W.0141.110425T2250Z-110425T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF SACO...OR 11
  MILES NORTH OF GREENVILLE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREDERICKTOWN...SACO...BUCKHORN...MARQUAND...JUNCTION CITY AND
  CATHERINE PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3749 9055 3765 9017 3764 9015 3751 9014
      3747 9015 3732 9014 3731 9015 3731 9055
TIME...MOT...LOC 2251Z 230DEG 40KT 3730 9045
WIND...HAIL 60MPH <.75IN

$$

TRUETT
3 follow-up statements
534 
WWUS53 KLSX 252304
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT MON APR 25 2011

MOC123-252330-
/O.CON.KLSX.SV.W.0141.000000T0000Z-110425T2330Z/
MADISON MO-
604 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MADISON COUNTY
UNTIL 630 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF FREDERICKTOWN TO 8 MILES SOUTHEAST OF
BUCKHORN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FREDERICKTOWN...JUNCTION CITY...MARQUAND AND CATHERINE PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3749 9055 3765 9017 3764 9015 3751 9014
      3747 9015 3732 9014 3731 9015 3731 9055
TIME...MOT...LOC 2304Z 240DEG 36KT 3751 9035 3725 9021
WIND...HAIL 60MPH <.75IN

$$

TRUETT
604 
WWUS53 KLSX 252320
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT MON APR 25 2011

MOC123-252330-
/O.CON.KLSX.SV.W.0141.000000T0000Z-110425T2330Z/
MADISON MO-
620 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MADISON COUNTY UNTIL 630 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUNCTION CITY TO 5 MILES NORTH OF MARQUAND...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN MADISON COUNTY...EAST OF 
  FREDERICKTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3744 9028 3759 9030 3760 9030 3765 9018
      3764 9016 3764 9015 3751 9014
TIME...MOT...LOC 2319Z 230DEG 33KT 3760 9023 3751 9018
WIND...HAIL 60MPH <.75IN

$$

TRUETT
637 
WWUS53 KLSX 252330
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT MON APR 25 2011

MOC123-252340-
/O.EXP.KLSX.SV.W.0141.000000T0000Z-110425T2330Z/
MADISON MO-
630 PM CDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3744 9028 3759 9030 3760 9030 3765 9018
      3764 9016 3764 9015 3751 9014
TIME...MOT...LOC 2320Z 230DEG 33KT 3761 9022 3752 9017

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:36 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 25, 3:36 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT MON APR 25 2011

.DISCUSSION...
/330 PM CDT MON APR 25 2011/

FLASH FLOOD WATCH REMAINS IN EFFECT FOR SAME AREA/TIME PERIOD...AS
WE ARE PROBABLY ENTERING THE MOST CRITICAL 8 HOURS OF THIS
PROLONGED FLASH FLOOD THREAT. STRONG SHORTWAVE...CLEARLY DEFINED
ON WATER VAPOR IMAGERY OVER OK/N TX...WILL SWEEP NE ALLOWING A
PHASING OF INTENSE UVV AND EXTREMELY SATURATED AIR MASS. THE ONE
THING THAT MAY KEEP QPF DOWN IN OUR AREA IS THAT THE INTENSE
CONVECTION OVER E OK/W AR APPEARS TO BE INTERCEPTING THE BEST
INSTABILITY...WHICH IN TURN IS CAUSING THE NWD EXPANSION OF MOST
INTENSE THUNDERSTORM ACTIVITY TO BE SLOW. IN SPITE OF
THIS...WIDEPREAD RAINS OF 1 TO 2 INCHES APPEAR LIKELY IN THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS ...WITH THE AXIS OF THE HEAVIEST
RAIN IN OUR CWA CENTERED ON A SPARTA-ELLINGTON LINE. WITH CURRENT
MOVEMENT OF THE SHORTWAVE...IT WOULD APPEAR THAT THERE SHOULD BE A
DRAMATIC DECREASE IN RAINFALL AFTER 06Z.

HAVE NOT MADE TOO MANY CHANGES TO GOING SHORT-TERM FORECAST IN THE
TUE-WED TIME FRAME...ALTHOUGH I DID ADD A CHANCE OF THUNDER TO
THE FORECAST IN OUR SE AREAS. IT CERTAINLY LOOKS LIKE THE UNSTABLE
AIRMASS WILL NOT BE KICKED VERY FAR E TONIGHT AS THE SHORTWAVE
ROTATES N....AND WITH IT LURKING JUST SOUTHEAST OF OUR AREA IT
WOULD SEEM CONTINUING THUNDERSTORM THREAT IS APPROPRIATE
ESPECIALLY AS RETURN FLOW DEVELOPS. WHEN HIGHEST POPS WILL OCCUR
WITH THE NEXT SYSTEM DEPENDS ON TIMING OF THE MAIN SHORTWAVE IN
THE BASE OF THE TROF...AND MODELS ARE VARYING ON THIS JUST A BIT.
FOR NOW...HAVE GONE WITH LIKELY POPS IN OUR S ON BOTH TUE NGT AND
WED. HAVE NOT GONE OUT WITH AN ADDITIONAL FLASH FLOOD WATCH FOR
THIS AS IT WOULD APPEAR THAT THE HEAVIEST QPF WILL PRIMARILY BE S
OF OUR AREA...BUT IT BEARS WATCHING.

MEDIUM RANGE STILL LOOKS DRY THU AND FRI...WITH MODELS NOW IN
SOMEWHAT BETTER AGREEMENT FOR A CHANCE OF THUNDERSTORMS OVER THE WEEKEND.

TRUETT

&&

.AVIATION...
/1243 PM CDT MON APR 25 2011/

PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
THE BI-STATE REGION AT LEAST THROUGH TONIGHT AS A WARM FRONT MOVES
UP ACROSS THE AREA. IFR CONDITIONS WILL PREVAIL FROM CENTRAL
THROUGH NORTHEAST MISSOURI...WITH MVFR ELSEWHERE OUTSIDE OF
SHOWERS AND THUNDERSTORMS. THE PARENT LOW PRESSURE SYSTEM WILL MOVE
UP THROUGH NORTHERN MISSOURI LATE TONIGHT WHICH WILL PUSH THE COLD
FRONT EAST THROUGH THE BI-STATE REGION BY TUESDAY MORNING. CIGS
SHOULD BE RISING ABOVE IFR/LOW MVFR BY LATE MORNING.

SPECIFICS FOR KSTL...
PERIODS OF RAIN AND MVFR CIGS WILL PREVAIL AT LAMBERT THOUGH MUCH
OF THIS TAF PERIOD. THINK THUNDERSTORMS WILL HOLD OFF UNTIL LATER
THIS AFTERNOON OR EARLY THIS EVENING. ANY HEAVIER
SHOWERS/THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE IFR
CONDITIONS AT THE AIRPORT UNTIL THE COLD FRONT MOVES THROUGH THE
AREA LATE TONIGHT.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
     OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-ST.
     CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 25, 5:09 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT MON APR 25 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
509 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE
AREA...ESPECIALLY THIS EVENING...WITH HEAVY RAIN AND FLASH
FLOODING LIKELY ALONG AND ESPECIALLY SOUTH OF INTERSTATE 70.
A FEW OF THE STORMS MAY ALSO PRODUCE GUSTY WINDS AND HAIL...AND
THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES OVER SOUTHEAST
MISSOURI DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN MISSOURI AND
SOUTHERN ILLINOIS TUESDAY THROUGH WEDNESDAY.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL FLOODING REPORTS...ALONG WITH ANY
OBSERVED RAINFALLS OF OVER AN INCH...TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.

TRUETT

In the hours before

Local storm report, Apr 25, 3:38 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     FLASH FLOOD      BONNE TERRE             37.92N  90.55W
04/25/2011                   ST. FRANCOIS       MO   TRAINED SPOTTER

            BIG RIVER FLOODED IN NORTHERN ST. FRANCOIS
            COUNTY...TURKEY CREEK ROAD IMPASSABLE.

&&

CARNEY
Local storm report, Apr 25, 5:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 SE LEADINGTON         37.81N  90.45W
04/25/2011                   ST. FRANCOIS       MO   TRAINED SPOTTER

            OVER A FOOT OF WATER AT THE INTERSECTION OF FLAT RIVER
            ROAD AND HUNT ROAD ON THE NORTH SIDE OF FARMINGTON. IT
            IS STANDING WATER.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:30 AM CDTFlash Flood WarningLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more8 hr
Apr 25, 6:15 PM CDTTornado WarningLSXMadison15 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.